Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 08-09-2011, 12:58 PM   #16  
Senior Member
 
BettyBooty's Avatar
 
Join Date: Dec 2007
Location: Maryland
Posts: 373

S/C/G: see ticker

Height: 5'4"

Default

I am on 300 mg Welbutrin XL (the generic alternative) and along with therapy, I think it took a few weeks before I really started feeling much better. I did notice more energy fairly quickly, though, and got back into jogging (which I was doing pre-pregnancy). Now, my mood is much more even, and between the meds and my weight loss, I have a LOT more energy to keep up with my 10 month old.
BettyBooty is offline   Reply With Quote
Old 08-10-2011, 04:47 PM   #17  
Senior Member
 
aliasihaya's Avatar
 
Join Date: Aug 2011
Location: Centreville, VA
Posts: 266

S/C/G: 230/see ticker/130

Height: 5'1"

Default

I've been on 300 mg of Wellbutrin for about 5 months now. I did start out on 150. Unfortunately I haven't noticed a difference on it. I'm also on 300mg of lamictal and 10 mg. of abilify. The trio cocktail is supposed to help my mood disorder and depression. However, I'm usually in a general state of ambivalence. My mood disorder isn't quite as bad and neither is the depression. But I also don't have that wonderful boost of energy that other people have experienced. Sometimes I wonder if my dose isn't high enough or if my tolerance for medications is too high due to my weight. But in general I haven't noticed any benefit or detriment to my physical / mental state. I have to say that I am extremely jealous of those who do receive the energy boost / weight loss from wellbutrin. I hope that I can be jealous of you too because it means that it's working for you. :-) Good luck!
aliasihaya is offline   Reply With Quote
Old 08-15-2011, 01:36 AM   #18  
Member
 
LemonZest's Avatar
 
Join Date: Jun 2011
Posts: 78

S/C/G: 204/ticker/165

Height: 5'11"

Default

I'm taking Wellbutrin XL, I'm not taking it for depression issues, more for controlling an eating disorder (it's the only reason I've managed to lose weight. I'm down 25ish pounds since the beginning of June). The only side effects I've had are insomnia, some emotional problems initially and a persistent ringing in my ears. The ringing in the ears drives me nuts sometimes but it's a well worth trade off to feel better, IMO.
LemonZest is offline   Reply With Quote
Old 08-16-2011, 08:58 PM   #19  
Junior Member
 
Barbarams's Avatar
 
Join Date: Jul 2011
Posts: 2

Default

Hi! Wellbutrin is actually more keyed to weight-loss. It is often one of its side effects, along with diminished appetite. I really liked Wellbutrin until I experienced severe Hyponatremia from it (almost unheard of with Wellbutrin), was subsequently hospitalized, and obviously immediately had to stop taking it. For what its worth, I really felt better on it. Don't take it late in the day--it will keep you up. I highly recommend integrating some behavior activation (a form of cbt or cognitive behavioral therapy) which has been found to be extremely effective in numerous double-blind studies. It pretty much involves getting out and doing something-any activity. This empowers the person, keeps you from being isolated etc. Often times you don't feel like doing anything or feel any joy when you are depressed. They often ask you, "if you weren't depressed, what would you have been doing", or "what activities did you used to enjoy". You then complete them, and rate them. It can be as small as going to a movie, an exercise class, window shopping, going to a book store etc. Just getting out and doing something-- makes you feel like you have some control over your life, and like you accomplished something. Good luck, and I hope you are feeling fantastic again soon!
Barbarams is offline   Reply With Quote
Old 08-16-2011, 09:10 PM   #20  
Member
Thread Starter
 
KaeBae's Avatar
 
Join Date: Apr 2011
Location: New Jersey
Posts: 65

S/C/G: 224/See ticker/135

Height: 5'6"

Default

I think its been two weeks now...Still nothing... went to the doc. They're talking about upping it to 300 in a few weeks.
KaeBae is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Wellbutrin & Weight Loss! AnneL Depression and Weight Issues 65 08-23-2017 08:31 PM
wellbutrin phatgirl Does it Work? 26 04-10-2007 11:58 AM
OT - Wellbutrin Jen Depression and Weight Issues 43 04-21-2005 09:32 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:35 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.